What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 6, 12:55 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 6, 12:55 PM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Miami FL
155 PM EDT Tue Aug 6 2019
.AVIATION...
Scattered to numerous SHRA/TSRA expected to affect east TAF sites.
Tempo groups are in place, mostly between 18-21Z for MVFR/IFR
conditions. Wind gusts between 30-35 knots and VIS around 1SM are
the main impacts of concern. Localized boundary interactions may
enhance these impacts, resulting in potential LIFR conditions.
Will treat potential LIFR conditions with amendments due to some
spatial uncertainty of strongest convection. Winds mostly out of
the S-SE this afternoon switching to VRB around 01-03Z.
&&
.PREV DISCUSSION... /issued 1038 AM EDT Tue Aug 6 2019/
..STRONG STORMS WITH HEAVY RAINFALL POSSIBLE TODAY...
UPDATE...
The trough of low pressure over the Eastern Gulf of Mexico will
slowly move northeast into the Southeastern United States today,
as the ridge of high pressure over Central Atlantic waters slowly
builds westward towards South Florida. This will allow for more of
a south/southeast wind direction over the southern areas with a
south/southwest wind direction over the northern areas of South
Florida today. Therefore, scattered to numerous showers and
thunderstorms are expected again over the region, but the best
coverage should be over the northern interior and northeast areas
of South Florida this afternoon into early this evening.
There could also be some strong storms over South Florida today
with gusty winds up to 45 to 55 mph along with frequent lightning
strikes. The northeast areas could even see an isolated severe
storm this afternoon where the sea breezes collide.
HYDROLOGY...
The PWAT values are still running at 2.2 to 2.3 inches over South
Florida this morning, and the short range models keep the PWAT values
in the 2.2 to 2.4 inch range over South Florida today. The steering
wind speeds should be a little bit stronger today compare to yesterday
over South Florida with the storm motion around 10 knots compared
to only 5 knots yesterday. This means that there could still be
some minor flooding with the storms today, but excessive flooding
should be more conditional due to the faster storm motion.
Therefore, it does not look like a Flood Watch will be needed at
this time over South Florida for today.
Rest of the forecast looks good at this time and no other changes
are planned at this time.
PREV DISCUSSION... /issued 552 AM EDT Tue Aug 6 2019/
Stormy with the potential for minor flooding again today...
DISCUSSION...
Tuesday: The Atlantic surface ridge of high pressure has
built further across South Florida, allowing for a bit of a
transition today from southwesterly to more southerly flow. This
change should allow the Atlantic sea breeze to advance slightly
further inland today compared to previous days but not enough to
remove the high threat of rain from along the east coast metro.
Aloft, the mid to upper level longwave trough sits over the
eastern Gulf of Mexico and over a good portion of the peninsula of
Florida. The threat of strong thunderstorms along boundary
interactions remains today with gusty winds, heavy rainfall,
frequent lightning, and funnel clouds all being possible. Slightly
cooler air (-7 deg C or so at 500 mb) aloft today could allow for
increased lightning activity today.
Wednesday through Friday: As the mid-level trough axis pushes
across the peninsula of Florida before exiting into the Atlantic
by late Wednesday, the unsettled stormy pattern will continue. The
surface ridge of high pressure will build in with a southerly to
southeasterly wind component returning which should shift
convection further west into the interior and towards Southwest
Florida.
This Weekend: As high pressure develops aloft over Texas and the
western Gulf to close out the forecast period, the trough aloft
will once again settle over the southeastern United States and
amplify into Florida. The surface ridge of high pressure will
build in from the Atlantic with southerly to southwesterly flow
returning over the region. This will shift the rainfall and storm
focus back east towards the east coast metro.
MARINE...
Generally benign weather outside of convection. Surface wind flow
will be determined mainly by small shifts in the Atlantic ridge
of high pressure. Convection will be capable of producing gusty
winds, locally higher seas, waterspouts, locally heavy rainfall,
and lightning.
PREV DISCUSSION... /issued 135 AM EDT Tue Aug 6 2019/
AVIATION...
Primarily VFR conditions are expected through the period outside
of any showers and thunderstorms, which are expected to develop
again today. Showers and thunderstorms are expected first around
KAPF before shifting over to the east coast and then diminishing
in the evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 77 90 77 91 / 40 50 30 50
Fort Lauderdale 78 89 79 90 / 30 40 20 40
Miami 78 90 78 91 / 30 40 20 40
Naples 78 88 77 89 / 20 30 20 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
UPDATE...54/BNB
DISCUSSION...02/RAG
MARINE...02/RAG
AVIATION...54/BNB & 09/Bhatti
HYDROLOGY...54/BNB
Hazardous weather outlook, Aug 6, 10:08 AM EST, 3 hours 52 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1108 AM EDT Tue Aug 6 2019
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070315-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1108 AM EDT Tue Aug 6 2019
...STRONG STORMS POSSIBLE WITH HEAVY RAINFALL TODAY...
This hazardous weather outlook is for South Florida.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Thunderstorms: Scattered to numerous thunderstorms are expected
today with best coverage over the western areas shifting to the
eastern areas this afternoon and evening. Gusty winds, heavy rains,
and frequent lightning are expected with this activity.
Flooding: Storms will be capable of producing torrential rainfall
across South Florida. Localized flooding may occur, especially in
areas that experience multiple rounds of heavy rain. There is the
potential for flooded roadways and even water entering a few
structures.
Wind: The strongest storms could produce wind gusts of 45 to 55 mph.
Isolated damaging wind gusts cannot be ruled out, especially over
the east coast metro areas.
Waterspouts: There is a potential for isolated waterspouts across
all South Florida waters today and tonight.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
Thunderstorm potential will continue each day through the period,
especially during the afternoon and evening hours. Flooding,
lightning, and gusty wind could accompany this activity.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
Baxter
In the hours before
Special weather statement, Aug 6, 12:53 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Miami FL
153 PM EDT Tue Aug 6 2019
FLZ063-066-067-061915-
Hendry FL-Inland Palm Beach County FL-Glades FL-
153 PM EDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND
NORTHWESTERN PALM BEACH COUNTIES UNTIL 315 PM EDT...
* At 152 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Treasure
Island to 7 miles south of Clewiston. Movement was east at 20 mph.
* Winds in excess of 45 mph and excessive cloud-to-ground lightning
possible with these storms.
* Locations impacted include...
Belle Glade, Clewiston, Pahokee, South Bay, Canal Point, Lake
Harbor, Okeelanta, Belle Glade Camp, Fremd Village-Padgett Island
and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2718 8080 2713 8079 2706 8085 2701 8086
2698 8069 2702 8063 2696 8061 2696 8030
2649 8042 2653 8103 2688 8093 2688 8091
2679 8082 2691 8070 2700 8081 2699 8090
2720 8083 2720 8082
TIME...MOT...LOC 1752Z 258DEG 17KT 2720 8078 2665 8094
SPMSpecial weather statement, Aug 6, 12:57 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Miami FL
157 PM EDT Tue Aug 6 2019
FLZ071>074-061900-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
157 PM EDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
SOUTH CENTRAL BROWARD COUNTIES UNTIL 300 PM EDT...
* At 157 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Intersection Krome And U.S. 27 to 11 miles northwest of Miccosukee
Resort. Movement was northeast at 15 mph.
* Wind gusts of 50 to 55 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Hialeah, Pembroke Pines, Miramar, Hialeah Gardens, Medley,
Intersection Krome And U.S. 27 and Pennsuco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2601 8038 2600 8062 2580 8070 2579 8051
2586 8034
TIME...MOT...LOC 1757Z 235DEG 12KT 2592 8043 2587 8063
CohenSpecial weather statement, Aug 6, 1:11 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Miami FL
211 PM EDT Tue Aug 6 2019
FLZ067-061900-
Inland Palm Beach County FL-
211 PM EDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PALM BEACH COUNTY
UNTIL 300 PM EDT...
* At 211 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Holey Land Wildlife Refuge, or
15 miles south of South Bay, moving east at 25 mph.
* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
funnel clouds possible with this storm.
* Locations impacted include...
Wellington and Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2633 8049 2634 8069 2656 8074 2670 8031
2635 8023
TIME...MOT...LOC 1811Z 263DEG 20KT 2645 8063
SPMSpecial weather statement, Aug 6, 1:20 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Miami FL
220 PM EDT Tue Aug 6 2019
FLZ071-072-061900-
Inland Broward County FL-Metro Broward County FL-
220 PM EDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWARD COUNTY UNTIL 300
PM EDT...
* At 219 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Mile
Marker 30 On Alligator Alley to near Intersection Krome And U.S.
27. Movement was northeast at 15 mph.
* Wind gusts of 50 to 55 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Pembroke Pines, Davie, Sunrise, Weston, Mile Marker 30 On Alligator
Alley, East Toll Gate On Alligator Alley, Intersection I-75 And
U.S. 27, Intersection I-75 And Griffin Road and Markham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2629 8037 2618 8032 2600 8035 2600 8051
2607 8056 2620 8058
TIME...MOT...LOC 1819Z 235DEG 14KT 2622 8055 2600 8049
CohenSpecial weather statement, Aug 6, 1:54 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Miami FL
254 PM EDT Tue Aug 6 2019
FLZ071-072-172-062000-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
254 PM EDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD COUNTY UNTIL 400
PM EDT...
* At 253 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 8 miles
west of Coral Springs to Weston. Movement was northeast at 15 mph.
* Wind gusts of 50 to 55 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Davie, Plantation,
Sunrise, Deerfield Beach, Tamarac, Margate, Lauderhill, Weston,
Coconut Creek, Oakland Park, North Lauderdale, Lauderdale Lakes,
Parkland, Wilton Manors, Broadview-Pompano Park, St. George and
Pine Island Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2610 8016 2608 8042 2630 8048 2633 8045
2634 8023 2633 8021 2633 8015
TIME...MOT...LOC 1853Z 228DEG 12KT 2628 8041 2612 8038
CohenSpecial weather statement, Aug 6, 1:55 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Miami FL
255 PM EDT Tue Aug 6 2019
FLZ067-068-071-072-062000-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
255 PM EDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY
UNTIL 400 PM EDT...
* At 255 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 14 miles east of Holey Land Wildlife
Refuge, or 17 miles southeast of Belle Glade, moving east at 15
mph.
* Winds in excess of 45 mph and excessive cloud-to-ground lightning
possible with this storm.
* Locations impacted include...
West Palm Beach, Boca Raton, Deerfield Beach, Wellington, Coconut
Creek, Royal Palm Beach, Parkland, Loxahatchee NWR, Mission Bay,
Boca Pointe, Hamptons At Boca Raton, Loxahatchee Groves, Whisper
Walk, Boca Del Mar, Hillsboro Ranches, Boca West, Hillsboro Pines,
South County Regional Park, Sandalfoot Cove and Boca Raton
Equestrian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2633 8046 2645 8063 2657 8064 2675 8019
2632 8015
TIME...MOT...LOC 1855Z 253DEG 12KT 2648 8051
SPM